Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Am diabetic. Redness after using Novolin. What are the causes and your suggestions for it?

User rating for this question
Very Good
Answered by

Diabetologist
Practicing since : 1973
Answered : 23 Questions
Question
diabetic site redness with novolin R that I use 3-4 times per day. Causes and suggestions. changing needles everytime.
Posted Wed, 23 May 2012 in Diabetes
 
 
Answered by Dr. L K Shankdhar 10 hours later
Hi,
Thanks for writing in.
Redness after NOVOLIN-R which is a brand of regular Human Insulin is quite common in the beginning and simply indicates a foreign body reaction to an outside product. Usually it passes off in due course of time. I would like to know how long you are using this Insulin.

If you substitute your Insulin with Humalog (Lilly) or Novorapid (Novo Nordisk) which are quite similar to Novolin, there is a possibility that redness may not occur. These Insulins are Analog Insulins.

With best wishes

Prof. LK Shankhdhar
Above answer was peer-reviewed by
 
Follow-up: Am diabetic. Redness after using Novolin. What are the causes and your suggestions for it? 12 minutes later
one month or longer
 
 
Answered by Dr. L K Shankdhar 2 hours later
Hi,
Thanks for writing back.
I would advise you to better change the Insulin from Novolin-R to either of the 2 mentioned above [Humalog (Lilly) or Novorapid (Novo Nordisk)]
Hope this helps. I would be available for follow ups. Please close this discussion if you have no more questions.
Regards
Prof. LK Shankhdhar
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor